Cutaneous Adverse Drug Reactions Caused by Antituberculosis Drugs

ISSN: 2212-4055 (Online)
ISSN: 1871-5281 (Print)


Volume 13, 6 Issues, 2014


Download PDF Flyer




Inflammation & Allergy - Drug Targets

Formerly: 'Current Drug Targets - Inflammation & Allergy

Aims & ScopeAbstracted/Indexed in


Submit Abstracts Online Submit Manuscripts Online

Editor-in-Chief:
Kurt S Zaenker
Institute of Immunology and Experimental Oncology
University Witten/Herdecke
Stockumerstraße 10
Witten, 58448
Germany


View Full Editorial Board

Subscribe Purchase Articles Order Reprints


Cutaneous Adverse Drug Reactions Caused by Antituberculosis Drugs

Author(s): Saida Rezakovic, Zrinjka Pastar and Kresimir Kostovic

Affiliation: Department of Dermatovenerology, University Hospital Center Zagreb and School of Medicine, University of Zagreb, Zagreb, Croatia.

Abstract

Multidrug antituberculosis regimen is associated with diverse clinical patterns of cutaneous adverse drug reactions (CADR), ranging from mild and moderate such as pruritus, maculopapular exanthems, lichenoid eruptions, fixed drug eruptions and urticaria to severe and even life threatening ones like acute generalized exanthematous pustulosis (AGEP), Stevens-Johnson syndrome (SJS) and toxic epidermal necrolysis (TEN). These adverse reactions to antituberculosis drugs are commonly observed adverse events. This is of particular importance for high HIV prevalence settings and developing countries where tuberculosis is common infection resulting in higher occurrence rate of these reactions. There is still significant heterogenity in definition and classification of CADR, as well as diversity in treatment modalities following adverse reactions and rechallenge management.

The aim of this review is to discuss clinical presentation, occurrence of CADR caused by antituberculosis drugs, to identify risk factors for intolerance of the standard therapy as well as to draw attention to importance of multi-disciplinary approach, early detection, prompt diagnosis and in time management of antituberculosis drugs associated CADR. CADR can cause significant treatment interruption and alteration, resulting in increased risk of treatment failure, drug resistance, relapses and increased risk of complications including even lethal outcome. Finally, it can be concluded that it is of great importance to identify the best possible treatment and preventive regimens in order to enable continuity of the antituberculosis therapy to the full extent.





Keywords: Antituberculosis drug intolerance, cutaneous adverse drug reactions, drug hypersensitivity, rechallenge, reintroduction, skin toxicities.

Download Free Order Reprints Order Eprints Rights and Permissions

  
  



Article Details

Volume: 13
Issue Number: 4
First Page: 241
Last Page: 248
Page Count: 8
DOI: 10.2174/1871528113666140717113358
Advertisement

Related Journals




Webmaster Contact: urooj@benthamscience.org Copyright © 2014 Bentham Science